MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported the vascular puncture proceeded smoothly, confirming no arterial penetration.However, blood continuously oozed from the catheter tip during catheter advancement, resulting in valve malfunction.No patient injury.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The complaint of bleed back from a groshong catheter is confirmed, but the root cause could not be determined.One video of a single lumen groshong catheter was returned for evaluation.An initial visual observation of the video showed the proximal end of a groshong catheter dripping with abundant blood residues and being held with a gloved hand.The groshong catheter was not observed to be attached to a connector, and the stylet was not present among the device.There were no distinguishing features in the video of the device which could aid in identification of a specific root cause.Possible causes of this failure include excessive blood residues causing the valve to remain open, or potential manufacturing related discrepancies.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23468139
Report Number3006260740-2025-08339
Device Sequence Number8935495
Product Code LJS
UDI-Device Identifier00801741035326
UDI-Public(01)00801741035326(11)241202(17)270430(10)REJW3362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREJW3362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown